Medical Specialty >> Gastroenterology

Doctors Lounge - Gastroenterology Answers

Back to Gastroenterology Answers List

If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.

DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.

Date of last update: 10/15/2017.

Forum Name: Gastroenterology Topics

Question: Please help..desperate for help


 Fyahkisses - Sat Dec 25, 2004 11:21 pm

Hi-
I am desperate for some help.. I am only 33...about 4 months ago..I seemed to develop constipation overnight...I never had a problem before..My doc did a colonoscopy and upper endoscopy and everything was ok except a small hiatus hernia He put me on Zelnorm but did not seem to help...since then..4 months later I am still having horrible constipation ( not to be graphic but when I am able to go..my stools look as thin as a pencil or pen) and they are very light in color ( pale..if u will) I am having a lot of stomach cramping and I have lost my appetite ( I get full very early on which is not typical for me at all). I have a constant dull pain in my abdomen..I have lost about 6 pounds..I just moved to a new area so I will have to find a new doc but any suggestions and does this sound like it could be serious? Afriend told me this could be IBS...but I dunno I am desperate for answers.
 Theresa Jones, RN - Mon Dec 27, 2004 7:21 am

User avatar Hi Fyahkisses,
If your doctor prescribed Zelnorm it's likely he/she is considering IBS with constipation. Since this medication has not been helpful I would contact your healthcare provider when you obtain one and inform him/her of this. Zelnorm is usually used as a short term treatment for IBS with constipation. With your current weight loss etc. I would hope a repeat evaluation is done to rule out any other causes.
Sincerely,
Rntdj

| Check a doctor's response to similar questions

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us